MAUDE Adverse Event Report: D.O.R.C DUTCH OPHTHALMIC INTERNATIONAL BV EVA TDC VITRECTOMY PACK VGPC INPUT 23G

D.O.R.C DUTCH OPHTHALMIC INTERNATIONAL BV EVA TDC VITRECTOMY PACK VGPC INPUT 23G
Catalog Number 8310.23G02
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Eye Injury (1845); Intraocular Pressure, Delayed, Uncontrolled (1936); Retinal Injury (2048); Vitritis (2181)
Date of Event 02/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample has been returned and is currently under investigation.A supplemental will be reported when any new information is received.
 
Event or Problem Description
This event occurred during surgery for a retinal detachment.Pressure within the eye could not be maintained.Choroidals occurred continually with any type of aspiration.Staff checked the stop cock for an air lock.The pressure was adjusted and aic to above normal ranges in an attempt to maintain pressure.The bottle of bss was "shook." it was then identified that the metal snorket/bss portion of the tubing may have been blocked by glue or possibly bent.This case was completed with use of this pack and after the bottle was "shook" pressure was maintained during aspiration.It was learned that post op on the following day, the retina detached and folded.It was reported that the surgeon did not attribute this to the pack/infusion issue.A sample is available for evaluation.We have reached out to the surgeon.The following has been reported.Were the choroidals present prior to surgery? no; we have documented exam and ultrasound that there were no choroidals present.Were the choroidals present and then aggravated by surgery? no; as above; they happened during surgery; could the choroidals be due to an underlying medical condition? no; she had a giant retinal tear but to my knowledge no reason to have choroidal; did the choroidals require any treatment? no; did the choroidals self-resolve? still waiting for it to resolve; what medications were used and what medication was the patient currently taking? - could medical history have played a part? no; did the patient receive any treatment, follow up treatment or medication for the choroidals? waiting for the gas to disappear; at this time, retina is attached without issues; shallow choroidal still present; will wait to see if it improves as her retina is attached an there is adequate pressure in the eye.

Brand Name
EVA TDC VITRECTOMY PACK VGPC INPUT 23G
Common Device Name
EVA TDC VITRECTOMY PACK VGPC INPUT 23G
Manufacturer (Section D)
D.O.R.C DUTCH OPHTHALMIC INTERNATIONAL BV
scheijdelveweg 2
zuidland, netherlands
NL 
MDR Report Key7365334
Report Number1222074-2018-00055
Device Sequence Number2156768
Product Code HQE
UDI-Device Identifier08717872021010
UDI-Public08717872021010
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8310.23G02
Device Lot Number2000389196
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;